Alert archive / New York / River Flood Warnings in 2018
River Flood Warning 41, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Dec 21, 2018, 10:55 PM EST for Dutchess County, Ulster County, New York. It was in force for 60 min.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2018, 10:55 PM EST (03:55 UTC)
- Expired
- Dec 21, 2018, 11:55 PM EST
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
736
WGUS41 KALY 220355
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
1055 PM EST Fri Dec 21 2018
NYC027-111-221100-
/O.NEW.KALY.FL.W.0041.181222T0355Z-181222T1100Z/
/POUN6.1.ET.181222T0351Z.181222T0400Z.181222T0500Z.NO/
1055 PM EST Fri Dec 21 2018
The National Weather Service in Albany has issued a
* Flood Warning for
The Hudson River At Poughkeepsie.
* From this evening until Saturday morning.
* At 10 PM Friday the stage was...4.9 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 11 PM
Friday and forecast to continue to rise to near 5.1 feet around
12 AM Saturday. The river is forecast to fall below flood stage after
1 AM Saturday.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of
lowlands, boat docks and boat launches.
&&
Fld Observed Forecast
1 am 7 am 1 pm 7 pm 1 am
Location Stg Stg Day Time Sat Sat Sat Sat Sun
Hudson River
Poughkeepsie 5.0 4.9 Fri 11 PM 4.3 0.8 3.3 -0.6 1.6
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$1 follow-up statement
647
WGUS81 KALY 220455
FLSALY
Flood Statement
National Weather Service Albany NY
1155 PM EST Fri Dec 21 2018
NYC027-111-220525-
/O.CAN.KALY.FL.W.0041.000000T0000Z-181222T1100Z/
/POUN6.N.ET.181222T0351Z.000000T0000Z.000000T0000Z.NO/
1155 PM EST Fri Dec 21 2018
The Flood Warning is cancelled for
The Hudson River At Poughkeepsie.
* At 11 PM Friday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
&&
Fld Observed Forecast
1 am 7 am 1 pm 7 pm 1 am
Location Stg Stg Day Time Sat Sat Sat Sat Sun
Hudson River
Poughkeepsie 5.0 4.8 Sat 12 AM 4.3 0.8 3.3 -0.6 1.6
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 21, 10:31 PM EST, 24 minutes earlier.
Area forecast discussion, Dec 21, 10:31 PM EST, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1031 PM EST Fri Dec 21 2018 .SYNOPSIS... The storm system that brought widespread rainfall to the region will exit to the east tonight. A few lingering showers will continue into the weekend, with temperatures cooling back down towards normal levels. A clipper system may bring some snow showers to the region on Christmas Eve. && .NEAR TERM /THROUGH SATURDAY/... Flood watch remains in effect for western New England until 1 AM Saturday. As of 1030 pm, beginning to see the front working into the western Mohawk Valley, along with a line of heavier showers and a few embedded thunderstorms. Outside chance that a storm could produce gusty winds, though have not seen much evidence of that upstream when the storms looked healthier. Fog also being observed over portions of the Mohawk Valley, southern Adirondacks, and Lake George Saratoga region. Expect this to continue until the front arrives. Observation sites in western New England have seen 30-40 mph gusts, and expect this to continue for the next 3-4 hours. Otherwise, very mild night continues with Hudson Valley temps in the mid to upper 50s. Previous discussion... As of 645 pm, dry slot is now over the majority of the forecast area which has led to a significant decrease in the coverage of showers. The stronger LLJ forcing has shifted east, while showers and thunderstorms associated with low-level frontogenesis/leading edge of the midlevel cold pool are located over central portions of NY/PA. In between, expect just a few/scattered mainly light showers until later tonight (likely after 06Z) when showers associated with the low-level front spread in from the west. With negative Showalter indices and upstream lightning, could see isolated thunder here mainly from 06-12Z. Patchy fog is also being observed and have added this to the forecast for the remainder of the night. Will continue Flood Watch for western New England as, despite the heaviest rainfall having ended, we are still seeing rises on area rivers with snowmelt likely still a factor. The cold front will quickly drop temperatures from west to east along with gusty west/northwest winds. It appears the front will work its way west to east across the forecast area from around 09-15Z. As of now, it looks like winds will remain below advisory criteria, but it will be close. Rain will begin to mix with and change to snow over the higher terrain west of the Hudson Valley immediately behind the front. Previous discussion... The timing of the wind shift and onset of cold advection at the surface is tricky. Temperatures are not expected to cool much tonight as the stronger cold advection is expected through the day Saturday. Temperatures may rise only a degree or two during the day Saturday, stay steady and then fall in the afternoon with gusty west to northwest winds gusting at times over 35 mph. Temperatures in the 40s most areas but 30s western and northern areas, falling in the afternoon. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... The upper trough axis will be exiting to the east Saturday night as brief ridging builds into the region. This will result in a dry and seasonable day, under partly sunny skies. A clipper system will approach from the west Sunday evening. Models depict a piece of southern stream upper energy lifting northeast and partially phasing with energy in the northern stream. There is still variation among the global models but it looks like a good chance for some snow showers Sunday night. Monday, an associated cold front will move across the region. There will likely be some moisture to tap into from Lake Ontario, with some light accumulating snow showers possible mainly outside the Hudson Valley in the higher terrain. Despite conditional lake induced instability, the flow will be disrupted by the upper trough passage and then northwest flow sets up in its wake. So chances for any organized/sustained lake effect snow bands is uncertain at this time. Based on the NW flow trajectory, the western Mohawk Valley and Schoharie Valley may see some lake effect snow showers. The ECMWF is a bit slower with the short wave passage Monday night, so will keep mention of chance pops for snow showers areas northwest of the Capital District, with any snow accumulations light. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Dry conditions should prevail Tuesday through Thursday with a surface ridge in place. Temperatures will be near seasonable levels with high temperatures in the mid 20s to mid 30s, with overnight lows in the teens to low 20s. A potentially strong storm system emerges from the central Plains states on Thursday and approaches our region as early as Thursday night. This storm may bring widespread precipitation to the region at some point from Thursday night into Friday. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... Unseasonably warm, moist air covers the area this evening with scattered showers, along with areas of fog and drizzle. Mainly MVFR conditions are expected with occasional periods of IFR in areas of denser fog and low clouds. A line of showers along a cold front will cross the area between 08z and 13z accompanied by MVFR cigs and vsbys. The rain showers may briefly change to light snow showers at GFL/ALB/PSF between 13z and 16z as much colder air moves in quickly behind the front. This will be followed by improving conditions with sct-bkn clouds during the afternoon lifting to cigs at or above 3000 feet. Winds will be light and variable this evening, then light south-southwest late tonight shifting to west at 10 to 15 kts with gusts to 25 kts Saturday morning behind the cold front. West-northwest winds could gust as high as 30 kts Saturday afternoon. Outlook... Saturday Night: Low Operational Impact. Breezy NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Scattered SHSN. Monday: Low Operational Impact. Slight Chance of SHSN. Monday Night: No Operational Impact. NO SIG WX. Christmas Day: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Low Operational Impact. Slight Chance of SHSN. && .HYDROLOGY... A Flood Watch remains in effect for western New England through 1 AM Saturday. The storm system that brought widespread precipitation to the region today has begun exiting to the east. There will still be some lingering showers tonight, however, additional rainfall amounts should remain under about a half of an inch. As a result of the rainfall earlier today, some minor to moderate river flooding has occurred with flood warnings issued mainly along the Hoosic and Housatonic River basins where the heaviest rainfall occurred. Additional rivers along these basins may still crest tonight into tomorrow. With precipitation tapering to just showers tonight, and temperatures gradually cooling over the weekend, should allow for most area river and streams to gradually recede. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch until 1 AM EST Saturday for CTZ001-013. NY...None. MA...Flood Watch until 1 AM EST Saturday for MAZ001-025. VT...Flood Watch until 1 AM EST Saturday for VTZ013>015. && SYNOPSIS...JLV NEAR TERM...11/Thompson SHORT TERM...NAS LONG TERM...JPV/JLV AVIATION...Cebulko/MSE HYDROLOGY...NAS/JLV
Hazardous weather outlook, Dec 21, 4:14 PM EST, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 414 PM EST Fri Dec 21 2018 NYZ032-033-038>043-047>054-058>061-063>066-082>084-231200- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington- 414 PM EST Fri Dec 21 2018 This Hazardous Weather Outlook is for all of east central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-VTZ013>015-231200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- 414 PM EST Fri Dec 21 2018 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send rainfall amounts and any reports of flooding to the National Weather Service.
In the hours before
Local storm report, Dec 21, 5:35 PM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 WSW WEST HURLEY 42.00N 74.13W
12/21/2018 M1.89 INCH ULSTER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1801552
DBTLocal storm report, Dec 21, 8:18 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN LANDGROVE 43.29N 72.84W
12/21/2018 M1.49 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
0534 PM HEAVY RAIN TAGHKANIC 42.09N 73.68W
12/21/2018 M1.49 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
0556 PM HEAVY RAIN ANCRAMDALE 42.05N 73.59W
12/21/2018 M1.28 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1801553
EVENT NUMBER ALY1801554
EVENT NUMBER ALY1801555
DBTSpecial weather statement, Dec 21, 9:28 PM EST, 1 hour 27 minutes before
Special Weather Statement National Weather Service Albany NY 928 PM EST Fri Dec 21 2018 NYZ032-033-038>043-082>084-220630- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Northern Fulton-Southeast Warren-Southern Washington- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 928 PM EST Fri Dec 21 2018 ...Patchy dense fog tonight... Patchy dense fog is being observed tonight in portions of the southern Adirondacks, Mohawk Valley, and Lake George Saratoga region. Travelers should use caution and prepare for quick changes in visibility.
Special weather statement, Dec 21, 9:35 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albany NY
935 PM EST FRI DEC 21 2018
NYZ032-033-038-039-082-220315-
Southern Fulton-Northern Herkimer-Hamilton-Southern Herkimer-Northern
Fulton-
935 PM EST FRI DEC 21 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON...
NORTHWESTERN FULTON AND SOUTHERN HERKIMER COUNTIES...
At 935 PM EST, a strong thunderstorm was located near Ilion, moving
northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Ilion, Herkimer, Mohawk and Frankfort around 940 PM EST.
Newport, Middleville and Poland around 955 PM EST.
Cold Brook around 1000 PM EST.
Ohio around 1010 PM EST.
Other locations impacted by this storm include Ingham Mills,
Spinnerville, Cedar Lake, Farrel Corner, Countryman, South Ilion,
Kelhi Corners, Chepachet, Shedd Corners and Old City.
This includes Interstate 90 between exits 29A and 30.
LAT...LON 4322 7507 4324 7507 4323 7510 4325 7514
4332 7511 4333 7508 4338 7508 4361 7498
4335 7438 4303 7471 4305 7476 4300 7474
4289 7485 4290 7488 4285 7489 4283 7491
4291 7510 4288 7512 4293 7521 4305 7522
TIME...MOT...LOC 0235Z 209DEG 37KT 4299 7510
DBTLocal storm report, Dec 21, 10:00 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HEAVY RAIN KINDERHOOK 42.39N 73.70W
12/21/2018 M1.55 INCH COLUMBIA NY TRAINED SPOTTER
STORM TOTAL 4PM THURS TO 10PM FRI
&&
EVENT NUMBER ALY1801556
CSLocal storm report, Dec 21, 10:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1036 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN CATSKILL 42.22N 73.87W
12/21/2018 M1.66 INCH GREENE NY WEATHERNET6
WEATHERNET6
0831 PM HEAVY RAIN LAKE DESOLATION 43.14N 73.98W
12/21/2018 M1.21 INCH SARATOGA NY WEATHERNET6
WEATHERNET6
0850 PM HEAVY RAIN QUEENSBURY 43.35N 73.68W
12/21/2018 M1.73 INCH WARREN NY TRAINED SPOTTER
1028 PM HEAVY RAIN CATSKILL 42.22N 73.87W
12/21/2018 M1.66 INCH GREENE NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1801557
EVENT NUMBER ALY1801558
EVENT NUMBER ALY1801559
EVENT NUMBER ALY1801560
DBTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:52 PM EST | River Flood Warning | ALY | Hamilton | 17 hr |
| Dec 21, 9:35 PM EST | Special Weather Statement | ALY | Fulton | 40 min |
| Dec 22, 1:53 AM EST | Special Weather Statement | ALY | Ulster | 52 min |
| Dec 22, 2:26 AM EST | Special Weather Statement | ALY | Albany, Greene | 34 min |
| Dec 22, 2:50 AM EST | Special Weather Statement | ALY | Saratoga | 25 min |
| Dec 22, 2:53 AM EST | Special Weather Statement | ALY | Albany, Rensselaer, Schenectady | 37 min |
| Dec 22, 3:04 AM EST | Special Weather Statement | ALY | Rensselaer | 26 min |
| Dec 22, 3:23 AM EST | Special Weather Statement | ALY | Saratoga | 22 min |
| Dec 22, 4:17 AM EST | Special Weather Statement | ALY | Warren, Washington | 28 min |
| Dec 22, 4:17 AM EST | Wind Advisory | ALY | Albany, Columbia, Rensselaer, Saratoga, Schenectady | 14 hr |
| Dec 22, 10:08 AM EST | River Flood Warning | ALY | Dutchess, Ulster | 3 hr |
| Dec 22, 10:46 AM EST | Areal Flood Warning | ALY | Warren | 5 hr |
| Dec 22, 11:37 AM EST | Areal Flood Warning | ALY | Warren | 6 hr |
| Dec 22, 2:33 PM EST | Areal Flood Warning | ALY | Warren | 4 hr |
Nearby
River Flood Warnings in New York, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.